Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



General helices and a Theorem of Lancret

Author: Manuel Barros
Journal: Proc. Amer. Math. Soc. 125 (1997), 1503-1509
MSC (1991): Primary 53C40, 53A05
MathSciNet review: 1363411
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a theorem of Lancret for general helices in a 3-dimen-
sional real-space-form which gives a relevant difference between hyperbolic and spherical geometries. Then we study two classical problems for general helices in the 3-sphere: the problem of solving natural equations and the closed curve problem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53C40, 53A05

Retrieve articles in all journals with MSC (1991): 53C40, 53A05

Additional Information

Manuel Barros
Affiliation: Departamento de Geometria y Topologia, Facultad de Ciencias, Universidade de Granada, 18071 Granada, Spain

Keywords: General helix, theorem of Lancret, Hopf cylinder
Received by editor(s): July 26, 1995
Received by editor(s) in revised form: November 14, 1995
Additional Notes: Partially supported by DGICYT Grant No. PB94-0750.
Communicated by: Christopher Croke
Article copyright: © Copyright 1997 American Mathematical Society